Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at May 6, 2007, 11:58 PM CDT for Lucas County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 6, 2007, 11:58 PM CDT (04:58 UTC)
- Expired
- May 7, 2007, 6:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
County Lucas County, IA
The radar
The Des Moines radar (KDMX), 85 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 2:45 AM CDT | FLASH FLOOD | 1 S Lucas, IA | HIGHWAY 65 CLOSED BY WATER SOUTH OF HIGHWAY 34. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2324 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDMX 070501 FFWDMX IAC117-071100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1158 PM CDT SUN MAY 6 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... LUCAS COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 600 AM CDT MONDAY... * AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. LAW ENFORCEMENT REPORTED WATER ON THE SHOULDER OF HIGHWAY 34 NEAR LUCAS THAT WAS ABOUT TO START COVERING THE ROAD. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLIAMSON AND LUCAS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA AND WILL LIKELY CLOSE SECTIONS OF HIGHWAY 34. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4090 9356 4091 9310 4116 9310 4116 9356 $$ KINNEY
4 follow-up statements
000 WGUS73 KDMX 070601 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1259 AM CDT MON MAY 7 2007 IAC117-071100- LUCAS IA- 1259 AM CDT MON MAY 7 2007 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LUCAS COUNTY UNTIL 600 AM CDT... AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED ONE HALF TO THREE QUARTERS OF AN INCH OF RAIN HAS FALLEN SINCE MIDNIGHT. LOCAL LAW ENFORCEMENT CONTINUES TO REPORT THAT WHITE BREAST CREEK IS OUT OF ITS BANKS AND FLOWING OVER AND NEAR THE INTERSECTION OF HIGHWAYS 34 AND 65 IN LUCAS. ADDITIONAL HEAVY RAIN IS EXPECTED TO MOVE OVER THE WARNED AREA OVERNIGHT AND WILL LIKELY CAUSE ADDITIONAL RISES OF THE FLOOD WATER NEAR LUCAS...AND NEW FLASH FLOODING IN OTHER PARTS OF THE COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4090 9356 4091 9310 4116 9310 4116 9356 $$ KINNEY/MOYER
000 WGUS73 KDMX 070705 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 204 AM CDT MON MAY 7 2007 IAC117-071100- LUCAS IA- 204 AM CDT MON MAY 7 2007 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LUCAS COUNTY UNTIL 600 AM CDT... AT 157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL ACROSS THE WARNED AREA. A RAIN GAGE IN CHARITON REPORTED NEARLY AN INCH OF RAIN SINCE 1 AM. DOPPLER RADAR ESTIMATED THAT AROUND 2 INCHES OF RAIN HAS FALLEN ACROSS THE COUNTY SINCE LAST EVENING...WITH SLIGHTLY MORE ACROSS THE NORTHWEST SECTION...NEAR LUCAS. THUNDERSTORMS WILL EXIT THE WARNED AREA BY 3 AM...BUT LIGHT TO MODERATE RAIN WILL CONTINUE FOR A COUPLE OF MORE HOURS. ADDITIONAL HEAVY RAIN AND THUNDERSTORMS ARE LIKELY TOWARD MORNING IN THE WARNED AREA. RUNOFF FROM THIS RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. WATER FROM THE WHITE BREAST CREEK WAS REPORTED BY LAW ENFORCEMENT TO BE FLOWING INTO THE INTERSECTION OF HIGHWAYS 34 AND 65 IN LUCAS LATE LAST EVENING. THE ADDITIONAL RAINFALL SINCE THEN HAS LIKELY CONTRIBUTED TO ADDITIONAL RISES OF WATER IN THIS AREA AND PROBABLY OTHER AREAS OF LUCAS COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES. LAT...LON 4090 9356 4091 9310 4116 9310 4116 9356 $$ MOYER
000 WGUS73 KDMX 070807 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 302 AM CDT MON MAY 7 2007 IAC117-071100- LUCAS IA- 302 AM CDT MON MAY 7 2007 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LUCAS COUNTY UNTIL 600 AM CDT... AT 257 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING HAD CLOSED HIGHWAY 65 JUST SOUTH OF LUCAS. DOPPLER RADAR ESTIMATED THAT 1 TO 2.5 INCHES OF RAIN HAD FALLEN OVERNIGHT ACROSS MUCH OF LUCAS COUNTY. AN ADDITIONAL INCH OR MORE IS POSSIBLE THROUGH DAY BREAK. MODERATE RAIN CONTINUES TO FALL ACROSS THE WARNED AREA...AND ADDITIONAL HEAVY RAIN WILL PUSH NORTH OUT OF MISSOURI AFTER 4 AM. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE THE CHARITON...LUCAS...AND WILLIAMSON AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 4090 9356 4091 9310 4116 9310 4116 9356 $$ KINNEY
000 WGUS73 KDMX 071012 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 510 AM CDT MON MAY 7 2007 ...HEAVY RAINS CONTINUE TO AFFECT THE COUNTY... IAC117-071100- LUCAS IA- 510 AM CDT MON MAY 7 2007 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LUCAS COUNTY UNTIL 600 AM CDT... AT 508 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED THAT 1 TO 2 INCHES OF RAIN HAD FALLEN OVERNIGHT WITH MORE RAIN LATER THIS MORNING. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHARITON. LAT...LON 4090 9356 4091 9310 4116 9310 4116 9356 $$ FORSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:26 PM CDT, 8 hours 32 minutes earlier.
Area forecast discussion, May 6, 3:26 PM CDT, 8 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 326 PM CDT SUN MAY 6 2007 .DISCUSSION... NOT MUCH CHANGE FROM PREVIOUS FORECASTS. SLOW MOVING UPPER LEVEL SYSTEM WILL REMAIN TO OUR WEST FOR THE NEXT 48 TO 72 HOURS. SOUTHERLY FLOW AHEAD OF THE WESTERN PLAINS TROUGH WILL CONTINUE TO PUMP WARM MOIST AIR OVER THE CWA ALOFT. HOWEVER AN EASTERLY COMPONENT TO THE WIND FIELD FROM THE LARGE HIGH PARKED OVER THE OHIO VALLEY WILL KEEP RELATIVELY DRY AIR IN THE LOWER LEVELS. BASED ON SOUNDINGS AND LOOKING AT SHEAR AND INSTABILITY PARAMETERS THE MAIN THREAT FROM ANY CONVECTION THROUGH MONDAY WILL BE HEAVY RAIN AND FLOODING POTENTIAL. WE HAVE EXTENDED THE FLASH FLOOD WATCH EAST BASED ON THE WIDESPREAD CONVECTION MOVING UP FROM KANSAS AND MISSOURI WHICH WILL AFFECT THE CWA TONIGHT INTO MONDAY. THE WET PATTERN CONTINUES INTO THE EXTENDED AS THE SYSTEM SLOWLY PUSHES EAST WHILE A SURFACE FRONT HANGS UP IN THE VICINITY. KEPT CHANCE/SLIGHT CHANCE POPS GOING NEARLY EVERY PERIOD THOUGH THE MODELS DO HINT AT A DRY PERIOD TUESDAY OR WEDNESDAY. CONCERNING THIS...WITH INCONSISTENCIES BETWEEN RUNS AND BETWEEN MODELS AS TO TIMING I DECIDED TO KEEP SOME POPS IN ALL PERIODS. AS FOR TEMPS...GENERALLY WENT COOLER DUE TO THE EXPANSIVE CLOUD COVER AND RAINFALL. EVEN IF WE DO BREAK OUT OF THE CLOUDS...MORE ENERGY WILL BE SPENT DRYING THE AIR THAN HEATING IT UP. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS- APPALOOSA-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE-CRAWFORD- DALLAS-DAVIS-DECATUR-EMMET-GREENE-GUTHRIE-HAMILTON-HANCOCK- HUMBOLDT-JASPER-KOSSUTH-LUCAS-MADISON-MARISKA-MARION-MARSHALL- MONROE-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY- TAYLOR-UNION-APOLLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WRIGHT. && FAB
Hazardous weather outlook, May 6, 3:49 PM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 349 PM CDT SUN MAY 6 2007 IAZ004>006-015-016-023>025-033>036-044>047-057-058-070-071-081- 082-092-093-072100- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE- AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-RINGGOLD- 349 PM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY WEST OF INTERSTATE 35. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND NON SEVERE THUNDERSTORMS WILL RE-ENTER THE AREA LATER THIS AFTERNOON AND ESPECIALLY THIS EVENING. SOME STORMS WILL PRODUCE HEAVY RAINFALL AND INCREASE THE POTENTIAL FOR FLOODING OR CAUSE ADDITIONAL FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH THE MIDDLE OF NEXT WEEK. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON MONDAY BUT THE MAIN THREAT THROUGH MIDWEEK WILL BE HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT BUT RAINFALL REPORTS AND REPORTS OF FLOODING WOULD BE APPRECIATED. SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY. IAZ048-049-059>062-072>075-083>086-094>097-072100- STORY-MARSHALL-DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION- MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 349 PM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY ALONG AND EAST OF INTERSTATE 35 AND SOUTH OF HIGHWAY 30. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND NON SEVERE THUNDERSTORMS WILL RE-ENTER THE AREA. SOME STORMS WILL PRODUCE HEAVY RAINFALL AND INCREASE THE POTENTIAL FOR FLOODING OR CAUSE ADDITIONAL FLOODING. A WATCH/WARNING/ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH THE MIDDLE OF NEXT WEEK. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON MONDAY BUT THE MAIN THREAT THROUGH MIDWEEK WILL BE HEAVY RAINFALL. A WATCH/WARNING/ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT BUT RAINFALL REPORTS AND REPORTS OF FLOODING WOULD BE APPRECIATED. SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY. IAZ007-017-026>028-037>039-050-072100- WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- TAMA- 349 PM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY EAST OF INTERSTATE 35 AND NORTH OF HIGHWAY 30. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND NON SEVERE THUNDERSTORMS WILL RE-ENTER THE AREA THIS EVENING. SOME STORMS WILL PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH THE MIDDLE OF NEXT WEEK. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON MONDAY BUT THE MAIN THREAT THROUGH MIDWEEK WILL BE HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT BUT RAINFALL REPORTS AND REPORTS OF FLOODING WOULD BE APPRECIATED. SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY. FAB
In the hours before
Local storm report, May 6, 7:10 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
710 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM TSTM WND GST CORNING 40.99N 94.74W
05/06/2007 M58 MPH ADAMS IA MESONET
SCHOOLNET SITE.
&&Local storm report, May 6, 8:07 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
807 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND DMG 6 N ADAIR 41.59N 94.64W
05/06/2007 GUTHRIE IA TRAINED SPOTTER
TIN ROOF RIPPED OFF EQUIPMENT SHED.
&&
DELAYED REPORT
RKLocal storm report, May 6, 8:15 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
815 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 AM TSTM WND DMG 3 S BAYARD 41.81N 94.56W
05/06/2007 GUTHRIE IA NWS EMPLOYEE
HORSE BARN DESTROYED.
0450 AM TSTM WND DMG 2 S JAMAICA 41.82N 94.31W
05/06/2007 GUTHRIE IA NWS EMPLOYEE
TREES DOWN.
&&
DELAYED REPORTS
RKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 11:04 PM CDT | Flash Flood Warning | DMX | Clarke, Decatur, Ringgold, Taylor, Union | 6 hr |
| May 6, 11:08 PM CDT | Flash Flood Warning | DMX | Adams, Cass | 6 hr |
| May 7, 2:06 AM CDT | Flash Flood Warning | DMX | Marion | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.